MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC EVOLVE TRIAD SCREW 2.0X18MM NON LOCKING BONE; SCREW, FIXATION, BONE

WRIGHT MEDICAL TECHNOLOGY INC EVOLVE TRIAD SCREW 2.0X18MM NON LOCKING BONE; SCREW, FIXATION, BONE
Catalog Number 4942018N
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Perforation (2001)
Date of Event 03/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported while inserting 2.0x18mm screw into bone after pre-drilling with appropriate drill bit the screw head broke off of the body of the screw leaving the screw body and threads behind.After using a trephine reamer to attempt to remove screw from bone, the screw broke again.This resulted in a larger hole left behind in patient and caused us to remove plate and reposition plate.This resulted in a 30 minutes delay.Additional anesthesia, additional tourniquet time.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided on a supplemental report.H3 other text : device not available.
 
Additional Manufacturer Narrative
Correction h6 results code.The complaint could be confirmed, since the information for evaluation matches the alleged failure.The investigation revealed the following: an inspection of the received x-ray's has shown that indeed on one (1) a screw with no head is visible, on an another one (1) it is clearly visible that the broken screw could be removed, as only the hole is visible anymore.Furthermore, on all x-ray's are following non-damaged parts are visible, three (3) wires and two (2) screws, the mentioned plate couldn't be located.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.More detailed information about the complaint event must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
EVOLVE TRIAD SCREW 2.0X18MM NON LOCKING BONE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19055196
Report Number3010667733-2024-00186
Device Sequence Number17986389
Product Code HWC
UDI-Device Identifier00840420116048
UDI-Public00840420116048
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K111432
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4942018N
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer05/17/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexUnknown